# SDR CA011121008

- Difficulty date: November 16, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-42-720
- Aircraft time: 5,927 hours
- Engine: Pwa PT6A61
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt
- Part number: 401195
- Condition: Broken
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) FLT CREW WERE UNABLE TO EXTEND LT MLG THROUGH NORMAL (HYDRAULIC) OR EMERG (HYDRAULIC/PNEUMATIC) MEANS PRIOR TO LDG. LOSS OF HYDRAULIC FLUID EVIDENT AROUND TRAILING EDGE OF LT WING & FLAP AREAS. NOSE & RT MLG WERE RETRACTED & A/C MADE SUCCESSFUL GEAR UP LDG. INVESTIGATION. DETERMINED LT MLG ACTUATING CYLINDER TOP BOLT HAD BROKEN. ALLOWED CYLINDER TO SLIDE DOWN RAM WHEN GEAR INITIALLY SELECTED DOWN, INSTEAD OF RAM RETRACTING INTO STATIONARY CYLINDER. CYLINDER MOVEMENT BROKE LOWER FITTING THAT IS COMMON TO BOTH HYDRAULIC&PNEUMATIC SYS PRESSURES, RESULTING IN OVERBOARD LOSS OF HYDRAULIC FLUID A ND ANY PENUMATIC PRESSURE:
